Tuesday, July 1, 2014

To Tell The Truth.....

Lately, I feel as though I should hire someone to walk in front of me holding a sign that says UNCLEAN! UNCLEAN!.

Anyone want a job?

So the reason I feel as though I should be dumped into a leper colony is obvious:


That item on the lower right side of the picture is my THUMB,  people. 



Yeah.

And you should see my back....ewww.

Dr. Young Guy strongly suspects that my cutaneous lupus is on a rampage due to a reaction to one of my medications, and so the drug manipulation game begins. The first to go was Plaquenil. I dutifully took those pills out from my pill organizer about three weeks ago, and am really beginning to feel the full effect of it's absence: a return of those overall aches and pains and feelings as though I'm running a temperature. Three weeks without Plaquenil has also resulted in an increase in my skin eruptions, not a decrease.

Sigh.

My next doctors appointment is coming up really soon, so it will be interesting to see which medication gets the axe next. I'm mentally steeling myself for a very long summer wearing long sleeved and high necked t shirts. I've stocked up on these. They're cotton, are lightweight, cover a lot of skin, and they're on sale. Too bad they don't have a generous turtleneck that would allow me to cover my blotchy face. I'm continuing to wear sunscreen and my hat. I'm on my third tube of triamcinolone cream.

Even though I understand the importance of this drug elimination process, I'm still cranky as heck. Wouldn't it be great if there was a rash fairy somewhere that could wave her magic wand and make this all go away?

.::scritch scratch::.

Also, yikes. I've gone to such lengths to make sure these epidurals in my back are effective, but any good that I'm experiencing from them lately is overshadowed by that yucky "every inch of my body hurts" sensation, which I'm attributing to coming off the Plaquenil, but who knows if this is indeed the case.

As if this all wasn't weird enough, it appears my innards are just as cranky as my outsides are. Usually in crankiness - inducing situations, I can always depend on a large therapeutic dose of Krispy Kremes or Ben and Jerry's to vastly improve my attitude.

Funny how that strategy isn't working so well for me lately. After I indulge, it seems that the Ben and Jerry's exits my innards almost as quickly as I put it in. Hm. Also fresh fruit, raw vegetables, coffee in any form whatsoever, carbonated beverages, ibuprofen, naproxin, aspirin, and....well......anything that isn't poached eggs, saltines, tea, and soup.

Wah. Wah wah wah!

Ok. Got that out of my system. Time to brew myself another pot of tea and just get on with things. Which makes me think about a conversation I had with a friend over the weekend. We were chatting and catching up on life events in general. She detected my gloomy attitude and made the mistaken assumption that I was offended by something that she said. I'm so glad that we're close enough to make her feel comfortable with asking me, "Julia. Was it something I said?" I hastily assured her that my crabbiness had nothing whatsoever to do with our conversation; but rather was a reflection of the strange machinations my body has been going through. We hugged, after which I was told in no uncertain terms that she wanted to hear more about my struggles with this disease.

I hadn't thought about anyone actually wanting to hear me belly ache. Or that my efforts to hide my discomfort could be mistaken for anger with a friend. Yikes. I need every friend that I have. I'd better take another look at my communication skills. It appears that they're lacking right now.

So I'm sharing my latest challenges with you as well, my friends. I value you all more than you could possibly know.

 See y'all tomorrow.

9 comments:

Heda said...

Oh dear Julia. That looks really miserable. It's not one of my symptoms so I can't offer any advice. All I can offer is sympathy and understanding. I don't have a rash like that though I do have vitiligo. But I do have cough that rivals Typhoid Mary's and it's especially evident on crowded trains and guess what...I commute by train an hour each way each working day in peak hour. The only good thing about it is I get lots of space around me because people climb all over each other to get some distance away from me. Lepers of the world unite!

Sue said...

Hi Julia. I am so sorry you have to go through this. It looks very painful. I really hope this gets sorted out quickly. I will be thinking of you.

kara said...

I don't have cutaneous lupus, but I'm allergic to everything and have frequent outbreaks of contact dermatitis. Right now I'm dealing with severe angular cheilitis. I feel your pain!

stephanie said...

Oh no, Julia. One more thing to deal with. I'm so sorry about that. It totally sucks. The worst part for a "new thing" for me is to get my head around it and then put my head back in the right place emotionally and mentally. Good luck, and prayers are with you!

Amy Junod said...

Will be sending calming, healing thoughts your way.

annie said...

Just looking at your rashes makes me want to scratch so badly. I don't have this, but sometimes I will get a hive here and there for no reason or a skin reaction of some kind. So sorry you're going through one more trial. Was the rituximab not supposed to help you with this?

Shara Bingham Mills said...

Oh my Julia,that looks uncomfortable. Lepers of the world unite! I just got out of surgery this a.m. for a patch of skin cancer on my head, again. Ouch babe, that looks sore as heck. I can share some band aids. Sister, no more fizzy drinks, it's the low acid diet from here on. Oat baths and a Dannon Probiotics once a day can get you started. No more pizza. BRAT Diet Bananas, rice, applesauce and toast. Were you in the sun before that happened or were you stressed?

Kelly said...

Crankiness is completely understandable and forgivable. That rash looks miserable. Sending calm skin thoughts winging your way. We are here for you and listening. Dumb. Stupid. Sjogren's. And it's diabolical friends...

Debbie Green said...

I'm so sorry you are having to deal with this too! I think you have every right to be cranky. I'm thankful you have a friend that wants to hear about what you're going through....so important. Praying you & the doctors figure out what the culprit is soon. Hang in there my friend.

ShareThis